Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
J Clin Diagn Res. 2012 Nov;6(9):1571-3. doi: 10.7860/JCDR/2012/4744.2566.

Can vitamin B-complex aggravate the carbamazepine induced toxic epidermal necrolysis?

Author information

  • 1Postgraduate Student, Postgraduate Student, Department of Pharmacology, Goa Medical College , India.

Abstract

Toxic Epidermal Necrolysis (TEN), which is also known as Lyell's syndrome, is a widespread, life-threatening, mucocutaneous disease that is particularly observed secondary to drugtaking and less commonly secondary to infections and immunization. Carbamazepine is associated with benign pruritic rash in 10-15% of the patients, but the life threatening dermatological syndromes like exfoliative dermatitis, erythema multiforme, the Stevens-Johnson Syndrome (SJS) and TEN are rarely seen with the carbamazepine treatment. The 32 year old female suffering from chronic backache, who was prescribed carbamazepine along with an intravenous combination of vitamin B-complex and calcium, developed fever, cough and mucocutaneous manifestations of TEN after 15 days of the treatment. She was treated in the hospital with systemic steroids, intravenous immunoglobulins, antibiotics, intravenous fluids and supportive care. In spite of the above treatment, the patient could not survive for more than seven days.

KEYWORDS:

Carbamazepine; Drug reaction; Systemic steroids; Toxic epidermal necrolysis

PMID:
23285463
[PubMed]
PMCID:
PMC3527803
Free PMC Article

Images from this publication.See all images (1)Free text

[Table/Fig-1]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for PubMed Central
    Loading ...
    Write to the Help Desk